Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 17, 2017, 1:06 AM CDT for Barron County, Chippewa County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2017, 1:06 AM CDT (06:06 UTC)
- Expired
- May 17, 2017, 1:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Chippewa County, WI
The radar
The La Crosse radar (KARX), 156 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted.
257
WWUS83 KMPX 170606
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
106 AM CDT WED MAY 17 2017
WIZ015-016-025-027-170645-
Chippewa-Barron-Dunn-Rusk-
106 AM CDT WED MAY 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RUSK...
NORTHERN DUNN...CENTRAL CHIPPEWA AND SOUTHEASTERN BARRON COUNTIES...
At 105 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Reeve to near Sand Creek to Lake
Wissota. Movement was northeast at 50 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Rice Lake, Chippewa Falls, Lake Hallie, Bloomer, Barron, Lake
Wissota, Chetek, Cameron, Cornell, New Auburn, Prairie Farm and
Dallas.
This includes U.S. Highway 53 between mile markers 96 and 146.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4488 9138 4506 9176 4519 9216 4523 9216
4556 9179 4547 9143 4529 9096
TIME...MOT...LOC 0605Z 224DEG 41KT 4521 9218 4510 9171 4489 9131
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 17, 12:35 AM CDT, 31 minutes earlier.
Area forecast discussion, May 17, 12:35 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1235 AM CDT Wed May 17 2017
.UPDATE...For 06z Aviation discussion below
&&
.SHORT TERM...(This evening through Wednesday)
Issued at 312 PM CDT Tue May 16 2017
The main concern in the short term is the potential for heavy rain
and flooding tonight along the boundary that is forecast to be
draped from southern Minnesota through west central Wisconsin.
This boundary will be fairly stationary and could see continued
convective development along it with multiple rounds of 2-3"/hr
rainfall rates. There is also a severe threat, with the main
concern being large hail.
Early afternoon water vapor imagery with RAP13 500mb heights and
winds showed southwest flow across the Midwest with a few subtle
perturbations in the flow. SPC Mesoanalysis identified around 2000
J/kg of MLCAPE across the region, with deep layer shear of close
to 40 kts. This will be sufficient for a few supercells capable of
producing large hail with a secondary threat for damaging wind.
The higher LCLs of 1250 to 1500m help limit the tornado threat.
The main concern is heavy rain as an inverted trough of low
pressure remains stationary over the region. A stationary front as
seen in the H925 winds and isotherms will stall out across the
region as the low level jet strengthens overnight. HiRes models
are in good agreement with storms develop along this boundary.
These models tend to lift the storms northwest toward Mankato and
the Twin Cities metro, but given the lack of strong forcing feel
that the storms will remain closer to the boundary. The ECMWF does
the best job of depicting this scenario. Storms will be moving
progressively northeast, but this is parallel to the boundary so
should see continued redevelopment and potential for training
thunderstorms. For that reason issued a flash flood watch
overnight.
On Wednesday the parent upper level wave will lift northeast cross
the region, and this will drive the front to the northwest. This
could lead to another are of heavy rain and flash flooding, mainly
along a line from Redwood Falls through St Cloud. Did not
address this secondary risk of heavy rain with any headlines
since it could change depending on how tonights convection
unfolds.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 312 PM CDT Tue May 16 2017
Picking up the forecast tomorrow evening, the main low will finally
be arriving with widespread rain ongoing. By 00Z, the low looks to
be near far northwest Iowa with the warm front extending to the
northeast. Most of the precipitation at this time will be across
the deformation zone lifting north of the front. The surface low
will track east-northeast, staying south of the metro and heading
through the Eau Claire area. The instability will be confined to
the warm sector, so thunder chances will quickly diminish once the
wind direction shifts from southerly to northeasterly flow.
After that front drops through by Thursday, a much cooler several
days are expected as we remain in cool northerly flow with a
canadian high pushing south into the Upper Midwest. However, the
next storm system will be taking shape along the lee of the rockies
as a norther deep upper trough pushes through the four corners
region. This system will lift northeast rather quickly and move
directly through our area Saturday into Sunday. Confidence has
increased in widespread rains for Saturday in southern MN and there
will be a chance for thunder in the warm sector, but instability
looks rather limited so not expecting particularly strong storms
with this. Temperatures will likely be held in the 50s and with wet
weather most of the weekend, quite a different weekend compared to
last weekend.
That system lifts out by Monday morning with warm air advection
expected during the day Monday. Highs should recover to around 70.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1236 AM CDT Wed May 17 2017
The next round of showers and thunderstorms will lift north across
the sites overnight, with MVFR conditions becoming widespread.
The severe threat will be low overnight, but gusty winds and
reduced visibilities in heavy rain are possible. There looks to be
a mid-late morning lull in thunderstorms, with re-development over
northern Iowa lifting into MN/WI during the late afternoon and
evening hours of Wednesday.
KMSP...Showers and thunderstorms overnight with MVFR conditions,
tapering off after daybreak, then redevelopment of TS during the
mid to late afternoon.
/OUTLOOK FOR KMSP/
Thu...VFR with MVFR/-SHRA possible early. Wind N at 10G15kt
Fri...VFR with MVFR/-TSRA possible in afternoon. Wind NE at 10kt
Sat...MVFR/RA with IFR possible. Wind E at 10G20kt
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 7 AM CDT this morning for WIZ016-024>028.
MN...Flash Flood Watch until 7 AM CDT this morning for MNZ077-078-084-
085-092-093.
&&
SHORT TERM...JRB
LONG TERM...SPD
AVIATION...LSHazardous weather outlook, May 16, 11:59 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1159 PM CDT Tue May 16 2017 MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028- 180500- Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott- Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 1159 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight Thunderstorms with heavy rain and severe weather are possible overnight. Flooding and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorms will occur Wednesday. There will be a risk of large hail, damaging winds, and a tornadoes, primarily from south central Minnesota into west central Wisconsin. Heavy rainfall and associated flooding will also be a continued risk. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed Wednesday afternoon. MNZ041>045-047>052-054>059-064>066-073-180500- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Yellow Medicine-Renville-McLeod-Redwood- 1159 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorms will occur Wednesday. The main severe weather threat will be locally heavy rainfall and attendant flooding. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation is not anticipated.
In the hours before
Local storm report, May 16, 9:42 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
942 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO CONRATH 45.39N 91.04W
05/16/2017 RUSK WI EMERGENCY MNGR
EXTENSIVE STRUCTURAL DAMAGE.
&&Local storm report, May 16, 11:16 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO 4 NW CHETEK 45.36N 91.71W
05/16/2017 BARRON WI EMERGENCY MNGR
*** 1 FATAL, 20 INJ ***
NUMEROUS MOBILE HOMES DESTROYED. THERE WAS 1
FATALITY AND AT LEAST 20 INJURIES.
&&Local storm report, May 16, 11:20 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1120 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 NNW FARIBAULT 44.32N 93.29W
05/16/2017 E1.00 INCH RICE MN TRAINED SPOTTER
0337 PM HAIL 1 NE DENNISON 44.42N 93.03W
05/16/2017 M1.75 INCH GOODHUE MN PUBLIC
PICTURE PROVIDED.
0340 PM HAIL 1 S CANNON FALLS 44.50N 92.91W
05/16/2017 M1.25 INCH GOODHUE MN PUBLIC
REPORTED VIA TWITTER.
0345 PM HAIL 2 SE CANNON FALLS 44.49N 92.88W
05/16/2017 M1.75 INCH GOODHUE MN PUBLIC
TIME ESTIMATED. REPORTED VIA FACEBOOK.
0353 PM HAIL CANNON FALLS 44.51N 92.91W
05/16/2017 M1.00 INCH GOODHUE MN PUBLIC
PICTURE PROVIDED VIA SOCIAL MEDIA.
0409 PM HAIL 2 SSW INVER GROVE HEIGH 44.83N 93.06W
05/16/2017 E1.75 INCH DAKOTA MN PUBLIC
DIMES TO GOLF BALLS.
0430 PM HAIL NEWPORT 44.88N 93.00W
05/16/2017 M1.75 INCH WASHINGTON MN PUBLIC
REPORTED JUST SOUTHEAST OF 494 AND HWY 10
VIA TWITTER.
0441 PM HAIL 2 S AMERY 45.28N 92.36W
05/16/2017 M2.50 INCH POLK WI TRAINED SPOTTER
0445 PM HAIL WOODBURY 44.92N 92.93W
05/16/2017 M1.00 INCH WASHINGTON MN PUBLIC
REPORTED VIA TWITTER.
0448 PM HAIL 1 W ARLAND 45.34N 92.05W
05/16/2017 M1.00 INCH BARRON WI TRAINED SPOTTER
QUARTER SIZE HAIL COVERING GROUND.
0450 PM FUNNEL CLOUD ARLAND 45.34N 92.02W
05/16/2017 BARRON WI TRAINED SPOTTER
0450 PM HAIL LE CENTER 44.39N 93.73W
05/16/2017 M1.00 INCH LE SUEUR MN TRAINED SPOTTER
0450 PM HAIL BAYPORT 45.02N 92.78W
05/16/2017 M1.00 INCH WASHINGTON MN PUBLIC
TIME WAS ESTIMATED. REPORTED VIA TWITTER.
0513 PM HAIL BARRON 45.40N 91.85W
05/16/2017 M3.00 INCH BARRON WI PUBLIC
PHOTO INCLUDED WITH REPORT.
0517 PM HAIL CAMERON 45.41N 91.75W
05/16/2017 M1.75 INCH BARRON WI LAW ENFORCEMENT
0517 PM FUNNEL CLOUD 4 SSE CHETEK 45.26N 91.61W
05/16/2017 BARRON WI PUBLIC
0519 PM HAIL CAMERON 45.41N 91.75W
05/16/2017 M2.00 INCH BARRON WI TRAINED SPOTTER
HAIL A LITTLE LARGER THAN GOLF BALL FALLING.
0535 PM TORNADO 4 NW CHETEK 45.36N 91.71W
05/16/2017 BARRON WI EMERGENCY MNGR
*** 1 FATAL, 20 INJ ***
NUMEROUS MOBILE HOMES DESTROYED. THERE WAS 1
FATALITY AND AT LEAST 20 INJURIES.
0540 PM HAIL 5 ESE KILKENNY 44.29N 93.48W
05/16/2017 M1.50 INCH RICE MN PUBLIC
0545 PM TORNADO 4 N CHETEK 45.38N 91.65W
05/16/2017 BARRON WI PUBLIC
PHOTO OF TURKEY BARN DESTROYED 4 MILES N OF
CHETEK, REPORTED VIA TWITTER. TIME
ESTIMATED.
0555 PM HAIL NORTHFIELD 44.46N 93.16W
05/16/2017 M2.50 INCH RICE MN PUBLIC
REPORTED VIA TWITTER. INCLUDED PHOTO.
0600 PM HAIL 3 SW DUNDAS 44.40N 93.24W
05/16/2017 M1.00 INCH RICE MN AMATEUR RADIO
0600 PM TSTM WND DMG 4 SSE CAMERON 45.36N 91.71W
05/16/2017 BARRON WI PUBLIC
0615 PM TORNADO 5 WSW WEYERHAEUSER 45.41N 91.52W
05/16/2017 RUSK WI EMERGENCY MNGR
0655 PM HAIL RED WING 44.57N 92.54W
05/16/2017 E1.25 INCH GOODHUE MN PUBLIC
REPORTED VIA FACEBOOK. INCLUDED PHOTO.
0700 PM TORNADO 1 S LADYSMITH 45.45N 91.10W
05/16/2017 RUSK WI PUBLIC
REPORT OF WIDESPREAD DAMAGE FROM LADYSMITH
TO CORNELL, WI. TREES AND POWER LINES DOWN.
0700 PM TORNADO CONRATH 45.39N 91.04W
05/16/2017 RUSK WI EMERGENCY MNGR
EXTENSIVE STRUCTURAL DAMAGE.
0708 PM HAIL 7 SE LONSDALE 44.41N 93.34W
05/16/2017 M2.00 INCH RICE MN PUBLIC
PHOTO VIA SOCIAL MEDIA.
&&Special weather statement, May 17, 12:22 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1222 AM CDT WED MAY 17 2017
WIZ023>026-170600-
Pierce-St. Croix-Dunn-Pepin-
1222 AM CDT WED MAY 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PEPIN...
NORTHEASTERN PIERCE...DUNN AND SOUTHEASTERN ST. CROIX COUNTIES...
At 1222 AM CDT, a strong thunderstorm was located near Elmwood, or 16
miles southwest of Menomonie, moving northeast at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Menomonie, Durand, Glenwood City, Boyceville, Elk Mound, Elmwood, Eau
Galle, Knapp, Wheeler, El Paso, Weston and Downing.
This includes Interstate 94 in Wisconsin between mile markers 25 and
55.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4460 9199 4459 9201 4477 9240 4514 9213
4495 9164 4488 9165
TIME...MOT...LOC 0522Z 220DEG 38KT 4473 9214
JLTSpecial weather statement, May 17, 12:45 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1245 AM CDT WED MAY 17 2017
WIZ015-025-027-170630-
Chippewa-Barron-Dunn-
1245 AM CDT WED MAY 17 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUNN...WESTERN CHIPPEWA
AND SOUTHEASTERN BARRON COUNTIES...
At 1244 AM CDT, a strong thunderstorm was located over Menomonie,
moving northeast at 55 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Menomonie, Bloomer, Barron, Chetek, Cameron, Colfax, Boyceville, Elk
Mound, New Auburn, Prairie Farm, Knapp and Dallas.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 40 and 56.
U.S. Highway 53 between mile markers 102 and 137.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4486 9156 4486 9165 4476 9166 4499 9214
4503 9214 4545 9185 4533 9154 4529 9153
4530 9145 4520 9121
TIME...MOT...LOC 0544Z 217DEG 47KT 4491 9195
JLTSpecial weather statement, May 17, 1:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
106 AM CDT WED MAY 17 2017
WIZ015-016-025-027-170645-
Chippewa-Barron-Dunn-Rusk-
106 AM CDT WED MAY 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RUSK...
NORTHERN DUNN...CENTRAL CHIPPEWA AND SOUTHEASTERN BARRON COUNTIES...
At 105 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Reeve to near Sand Creek to Lake
Wissota. Movement was northeast at 50 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Rice Lake, Chippewa Falls, Lake Hallie, Bloomer, Barron, Lake
Wissota, Chetek, Cameron, Cornell, New Auburn, Prairie Farm and
Dallas.
This includes U.S. Highway 53 between mile markers 96 and 146.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4488 9138 4506 9176 4519 9216 4523 9216
4556 9179 4547 9143 4529 9096
TIME...MOT...LOC 0605Z 224DEG 41KT 4521 9218 4510 9171 4489 9131
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:42 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 48 min |
| May 17, 2:34 PM CDT | Special Weather Statement | MPX | Freeborn | 26 min |
| May 17, 2:44 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 31 min |
| May 17, 2:56 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 34 min |
| May 17, 3:03 PM CDT | Special Weather Statement | MPX | Martin, Watonwan | 42 min |
| May 17, 3:08 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 24 min |
| May 17, 3:10 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault | 35 min |
| May 17, 3:23 PM CDT | Special Weather Statement | MPX | Martin | 22 min |
| May 17, 3:30 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 30 min |
| May 17, 3:42 PM CDT | Tornado Warning | MPX | Blue Earth | 33 min |
| May 17, 3:55 PM CDT | Tornado Warning | MPX | Steele | 21 min |
| May 17, 4:00 PM CDT | Severe Thunderstorm Warning | MPX | Rice, Steele | 30 min |
| May 17, 4:03 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet | 27 min |
| May 17, 4:11 PM CDT | Tornado Warning | MPX | Blue Earth, Nicollet | 19 min |
| May 17, 5:00 PM CDT | Special Weather Statement | MPX | Nicollet | 30 min |
| May 17, 5:01 PM CDT | Flash Flood Warning | MPX | Blue Earth, Le Sueur, Nicollet | 119 min |
| May 17, 5:13 PM CDT | Special Weather Statement | MPX | Anoka | 32 min |
| May 17, 5:45 PM CDT | Special Weather Statement | MPX | Carver | 30 min |
| May 17, 5:50 PM CDT | Special Weather Statement | MPX | Chisago | 25 min |
| May 17, 6:04 PM CDT | Special Weather Statement | MPX | Hennepin, Rice, Scott, Wright | 56 min |
| May 17, 6:08 PM CDT | Special Weather Statement | MPX | Martin | 37 min |
| May 17, 6:11 PM CDT | Special Weather Statement | MPX | Chisago | 64 min |
| May 17, 6:45 PM CDT | Special Weather Statement | MPX | Sherburne | 60 min |
| May 17, 12:22 AM CDT | Special Weather Statement | MPX | Dunn | 38 min |
| May 17, 12:45 AM CDT | Special Weather Statement | MPX | Barron, Dunn | 45 min |
| May 17, 1:38 AM CDT | Special Weather Statement | MPX | Rusk | 37 min |
| May 17, 4:36 PM CDT | Special Weather Statement | MPX | Pepin | 54 min |
| May 17, 5:55 PM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 65 min |
| May 17, 5:57 PM CDT | Special Weather Statement | MPX | Saint Croix | 33 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.